MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMUR NAIL; INTRAMEDULLARY FIXATION ROD SYSTEM

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMUR NAIL; INTRAMEDULLARY FIXATION ROD SYSTEM
Model Number Proximal Femur Nail
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A cancer patient with an oncological lesion in the femoral area underwent pf nail implantation surgery in (b)(6) for impending fracture.The weight of the patient was 95 kg, height 1.57 meters.About two months post-operatively, the patient was delivered to the emergency room.X-ray taken revealed an atraumatic peri-implant fracture above the nail, and did not indicate that the nail was broken.After three days a revision surgery was conducted, during which it was shown that the nail was broken at the mid-shaft area.The fractured nail was extracted and replaced.
 
Additional Manufacturer Narrative
The involved nail was received and underwent an examination by the company.Examination of the nail, including microscopic visual inspection, indicated it had a fatigue fracture, probably aggravated by the patient's condition:an oncological lesion and overweight.Dimensional examination, to the extent possible, did not reveal deviation from specification.Examination of the production records of the involved device indicated the implant was manufactured according to specification.Breakage of proximal femur nails is known and documented in the literature, with reported rates that range from (b)(4).The risk of implant failure increases in case of pathological fractures, as in the described case.(1).(1) johnson na et al., risk factors for intramedullary nail breakage in proximal femoral fractures: a 10-year retrospective review.Ann r coll surg engl.2017; 99(2): 145-150.Note: originally, this report was submitted on july 13, 2022.Recently it was noted that the e-submission has failed (as indicated in the fda ack3).The error listed in ack3 has been corrected and the emdr is resubmitted.

Brand Name
PICCOLO COMPOSITE PROXIMAL FEMUR NAIL
Common Device Name
INTRAMEDULLARY FIXATION ROD SYSTEM
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
Manufacturer (Section G)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS   4672411
Manufacturer Contact
alexandra vikanova
11 ha'hoshlim st.
herzeliya, 46724-11
IS   4672411
MDR Report Key15223663
Report Number9615128-2022-00004
Device Sequence Number5978052
Product Code HSB
UDI-Device Identifier07290109336404
UDI-Public(01)07290109336404(17)230701(10)PPF01418
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K153536
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberProximal Femur Nail
Device Catalogue NumberPPFL11320
Device Lot NumberPPF01418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Initial Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight95 KG